Taper. It works best to taper off particularly if you have been on them for any length of time.
Dont use them. Or only use them intermittently.
How long is it supposed to it take for withdrawal symptoms from prescription painkillers to go away?
See below. Dr stein is correct only in saying it is unknown and variable. His thesis on serotonin is totally wrong. The phenylpiperidine series opioids, pethidine (meperidine), tramadol, Methadone and dextromethorphan and propoxyphene, appear to be weak serotonin re-uptake inhibitors and have all been involved in serotonin toxicity reactions. Morphine, codeine, oxycodone have no effect on serotonin. Read more...
What can I do to make detoxing from painkillers easier. Is there any over-the-counter meds that I can use to help with withdrawal symptoms?
See a doctor. First of all congratulations for making the first step of recognizing you have a problem and wanting to do something about it. As far as withdrawal, it really depends on specifically what and how much you have been using. It is better to taper rather than going cold turkey. A doctor can also help you get connected to a support system so you can stay off. Keep up the good work. Read more...